Alert archive / California / Gale Watches in 2015

Gale Watch 28, NWS Eureka, CA

December 16, 2015

NWS Eureka, CA issued this gale watch at Dec 16, 2015, 2:48 PM PST. It took effect at Dec 17, 2015, 8:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 16, 2015, 2:48 PM PST (22:48 UTC)
In effect from
Dec 17, 2015, 8:00 PM PST
Expired
Dec 17, 2015, 3:26 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WHUS76 KEKA 162248
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
248 PM PST WED DEC 16 2015

PZZ450-170700-
/O.EXP.KEKA.SC.Y.0204.000000T0000Z-151216T2300Z/
/O.NEW.KEKA.SC.Y.0205.151217T2100Z-151218T0600Z/
/O.NEW.KEKA.GL.A.0028.151218T0600Z-151218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
248 PM PST WED DEC 16 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST THURSDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. 

* WINDS...S 15 TO 25 KT THU INCREASING TO 30 TO 40 KT THU NIGHT.

* SEAS...LONG PERIOD NW SWELL SUBSIDING BELOW 10 FEET THIS
  EVENING. STEEP WAVES BECOMING SW 6 FT AT 6 SECONDS THU...THEN
  AROUND 10 FT THU NIGHT AS S WINDS INCREASE AHEAD OF A FRONT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-170700-
/O.EXT.KEKA.SC.Y.0204.000000T0000Z-151218T0400Z/
/O.NEW.KEKA.GL.A.0028.151218T0400Z-151218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
248 PM PST WED DEC 16 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT. 

* WINDS...S 25 TO 30 KT THU INCREASING TO 35 TO 40 KT THU NIGHT.

* SEAS...STEEP S WAVES BUILDING TO 6 TO 8 FT LATE TONIGHT AND
  THU. SEAS BUILDING TO 13 TO 17 FT THU NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-170700-
/O.EXT.KEKA.SC.Y.0204.000000T0000Z-151222T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
248 PM PST WED DEC 16 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* WINDS...S 20 TO 30 KT WITH A FEW GUSTS TO 35 KT THU NIGHT
  AROUND CAPE MENDOCINO.

* SEAS...NEAR 10 FT TONIGHT AND THU...BUILDING TO 13 TO 15 FT THU
  NIGHT AS S WINDS INCREASE AHEAD OF A FRONT. SEAS WILL REMAIN
  ELEVATED THROUGH EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-170500-
/O.CON.KEKA.SC.Y.0204.000000T0000Z-151217T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
248 PM PST WED DEC 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* SEAS...NW SWELL 10 FEET 17 SECONDS THROUGH THIS EVENING. STEEP
  WAVES WILL BUILD THU NIGHT AS S WINDS INCREASE IN ADVANCE OF A
  FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
2 follow-up statements
918 
WHUS76 KEKA 170456
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
856 PM PST WED DEC 16 2015

PZZ450-171300-
/O.EXT.KEKA.SC.Y.0205.151217T0456Z-151218T0600Z/
/O.CON.KEKA.GL.A.0028.151218T0600Z-151218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
856 PM PST WED DEC 16 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* WINDS...S 15 TO 25 KT THU INCREASING TO 30 TO 40 KT THU NIGHT.

* SEAS...LONG PERIOD NW SWELL 10 FEET THROUGH THURSDAY MORNING.
  STEEP WAVES BECOMING SW 6 FT AT 6 SECONDS THU...THEN AROUND 10
  FT THU NIGHT AS S WINDS INCREASE AHEAD OF A FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-171100-
/O.EXT.KEKA.SC.Y.0204.000000T0000Z-151217T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
856 PM PST WED DEC 16 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY...

* SEAS...NW SWELL 10 FEET 17 SECONDS THROUGH EARLY THURSDAY
  MORNING. STEEP WAVES WILL BUILD THU NIGHT AS S WINDS INCREASE
  IN ADVANCE OF A FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ470-171300-
/O.CON.KEKA.SC.Y.0204.000000T0000Z-151218T0400Z/
/O.CON.KEKA.GL.A.0028.151218T0400Z-151218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
856 PM PST WED DEC 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

* WINDS...S 25 TO 30 KT THU INCREASING TO 35 TO 40 KT THU NIGHT.

* SEAS...STEEP S WAVES BUILDING TO 6 TO 8 FT LATE TONIGHT AND 
  THU. SEAS BUILDING TO 13 TO 17 FT THU NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-171300-
/O.CON.KEKA.SC.Y.0204.000000T0000Z-151222T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
856 PM PST WED DEC 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...S 20 TO 30 KT WITH A FEW GUSTS TO 35 KT THU NIGHT 
  AROUND CAPE MENDOCINO. 

* SEAS...NEAR 10 FT TONIGHT AND THU...BUILDING TO 13 TO 15 FT 
  THU NIGHT AS S WINDS INCREASE AHEAD OF A FRONT. SEAS WILL 
  REMAIN ELEVATED THROUGH EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
580 
WHUS76 KEKA 171126
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
326 AM PST THU DEC 17 2015

PZZ455-171930-
/O.EXP.KEKA.SC.Y.0204.000000T0000Z-151217T1100Z/
/O.EXB.KEKA.SC.Y.0205.151217T1700Z-151218T1100Z/
/O.NEW.KEKA.GL.W.0043.151218T1100Z-151218T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
326 AM PST THU DEC 17 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM
PST FRIDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST FRIDAY. 

* WINDS...SOUTHERLY INCREASING TO 20 TO 30 KT WITH GUSTS TO 35 KT
  LATE TONIGHT. HIGHEST WINDS WILL BE NEAR CAPE MENDOCINO.

* SEAS...STEEP WAVES WILL BUILD THIS NIGHT AS SOUTHERLY WINDS
  INCREASE IN ADVANCE OF A COLD FRONT. POST FRONTAL SWELL WILL
  ARRIVE ON FRIDAY PEAKING AROUND 13 FT AT 16 SECONDS THIS
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-171930-
/O.EXT.KEKA.SC.Y.0205.000000T0000Z-151217T2300Z/
/O.UPG.KEKA.GL.A.0028.151218T0600Z-151218T1200Z/
/O.NEW.KEKA.GL.W.0043.151217T2300Z-151218T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
326 AM PST THU DEC 17 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...S 15 TO 25 KT TODAY INCREASING TO 25 TO 35 KT WITH GUSTS
  TO 45 KT TONIGHT. WINDS WILL EASE ON FRIDAY.

* SEAS...STEEP WAVES WILL BUILD THIS EVENING AS SOUTHERLY WINDS
  INCREASE IN ADVANCE OF A COLD FRONT. POST FRONTAL SWELL WILL
  ARRIVE ON FRIDAY PEAKING AROUND 13 FT AT 16 SECONDS THIS
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-171930-
/O.EXT.KEKA.SC.Y.0204.000000T0000Z-151217T2300Z/
/O.UPG.KEKA.GL.A.0028.151218T0400Z-151218T1200Z/
/O.NEW.KEKA.GL.W.0043.151217T2300Z-151218T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
326 AM PST THU DEC 17 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...S 15 TO 25 KT INCREASING TO 30 TO 40 KT WITH GUSTS TO 45
  KT THIS EVENING. WINDS WILL EASE ON FRIDAY.

* SEAS...STEEP WAVES WILL BUILD THIS EVENING AS SOUTHERLY WINDS
  INCREASE IN ADVANCE OF A COLD FRONT. POST FRONTAL SWELL WILL
  ARRIVE ON FRIDAY PEAKING AROUND 14 FT AT 16 SECONDS THIS
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-171930-
/O.EXT.KEKA.SC.Y.0204.000000T0000Z-151218T0500Z/
/O.NEW.KEKA.GL.W.0043.151218T0500Z-151218T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
326 AM PST THU DEC 17 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
FRIDAY. 

* WINDS...S 15 TO 25 KT WITH GUSTS TO 35 KT TONIGHT.

* SEAS...STEEP WAVES WILL BUILD THIS EVENING AS SOUTHERLY WINDS
  INCREASE IN ADVANCE OF A COLD FRONT. POST FRONTAL SWELL WILL
  ARRIVE ON FRIDAY PEAKING AROUND 14 FT AT 16 SECONDS THIS
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 16, 2:43 PM PST, 5 minutes earlier.

Area forecast discussion, Dec 16, 2:43 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
243 PM PST WED DEC 16 2015

.SYNOPSIS...LIGHT WARM FRONTAL RAIN WILL FILTER OVER THE NORTH
COAST REGION THIS EVENING AND OVERNIGHT. RAIN WILL CONTINUE
THROUGH THE WEEKEND. FORECAST MODELS STILL INDICATING A MORE
SIGNIFICANT RAIN EVENT LATE THIS WEEKEND THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...THE ONSET OF WARM SECTOR RAIN IS NOW PUSHING ON
TO THE NORTH COAST REGION. THIS LIGHT RAIN WILL PERSIST THROUGH
THURSDAY MORNING MAINLY NORTH OF THE HUM/MENDO BORDER. THE
ASSOCIATED COLD FRONT WILL MOVE INTO THE COAST EARLY FRIDAY
BRINGING MODERATE TO HEAVIER PERIODS OF RAIN LATER FRIDAY MORNING
AND EARLY AFTERNOON AS THE PARENT STORM DIVES OVER THE PACIFIC
NORTHWEST. SNOW LEVELS WILL FALL WITH FRONTAL PASSAGE FRIDAY NIGHT
INTO SATURDAY AND CAUSE RAIN TO TRANSITION TO SHOWERS. MODELS ARE
IN OKAY AGREEMENT. THEY'RE GOOD ON THE TIMING BUT THE GFS
CONTINUES TO BE HIGHER THAN THE ECMWF IN RAINFALL TOTALS. GIVEN
THE OUTCOMES OF THE PAST FEW STORM SYSTEMS WE ARE LEANING TOWARDS
THE GFS SOLUTION MEANING THE RIVER FORECAST POINTS ON THE JED
SMITH MAY BE A LITTLE UNDERDONE AND COULD POTENTIALLY SEE SIMILAR
IMPACTS ACROSS DEL NORTE COUNTY AS WE OBSERVED LAST WEEKEND. BUT
WE CAN'T SAY WITH CONFIDENCE QUITE YET GIVEN THE MODEL SPREAD.
ANOTHER THING TO KEEP AN EYE ON WILL BE THE SNOW LEVELS. THEY MAY
FALL EARLIER BUT EXPECT LEVELS AROUND 3000 FT BY EARLY SATURDAY
MORNING..BUT BY THEN MOST OF THE PRECIPITATION WILL BE ENDING.

MODELS SHOW WET WEATHER SYSTEM ARRIVING TO THE NORTH COAST EARLY
SUNDAY AND SPREADING RAIN SOUTHWARD ACROSS THE CWA THROUGH THE
AFTERNOON. THIS FEATURE DOES NOT LOOK AS HEALTHY IN TERMS OF RAIN
AMOUNTS AS PREVIOUS RUNS AND LO0KS TO BE A FAST MOVER. NONETHELESS
ANTICIPATING ANYWHERE FROM 3/4 TO 1.5 INCHES OF RAIN ACROSS MOST
AREAS ENDING LATE SUNDAY AFTERNOON. MORE IMPORTANTLY IS THE FACT
THAT THIS WILL EXASPERATE AN ANTECEDENT SATURATION OF SOILS AHEAD
OF THE NEXT RAIN SYSTEM WHICH WILL BE THE MAIN FOCUS ON MONDAY.
THE GFS DETERMINISTIC SOLUTIONS HAVE BEEN VERY BULLISH WITH QPF
FIELDS ASSOCIATED WITH THE LONG DURATION FRONT....MAINTAINING
A PERSISTENT MODERATE TO HEAVY RAIN FOR ROUGHLY A 30 - 36 HOUR
PERIOD ENDING TUESDAY NIGHT. THE ENSEMBLE MEMBERS OF THE GFS ARE
IN GOOD AGREEMENT WITH THIS...HOWEVER AS WAS THE CASE WITH LAST
WEEKS EVENT THE EURO IS QUITE LESS IN PRECIP AMOUNTS BUT TO ITS
CREDIT SHOWS A VERY SIMILAR SPATIAL SOLUTION. SINCE THE GFS HAS
BEEN VERY CONSISTENT FOR THE LAST FEW DAYS IT IS GAINING SOME
CREDIBILITY. HAVE BEGUN ADVERTISING THE POTENTIAL OF A
SIGNINFICANT RAIN EVENT AND POSSIBLE FLOODING. IF QPF FIELDS ARE
SUSTAINED THROUGH TOMORROW MORNING IN MOST LIKLIHOOD AN ESF WILL
BE ISSUED WITH POSSIBLE FLOOD WATCHES BEING DISSEMINATED ON
FRIDAY.

&&

.AVIATION...MAINLY VFR HAS PREVAILED ACROSS NW CALIFORNIA TODAY AS
HIGH AND MID LEVEL CLOUDS ASSOCIATED WITH THE NEXT APPROACHING STORM
SYSTEM HAVE BEEN STREAMING OVER THE AREA. RAIN WILL EVENTUALLY
OVERSPREAD THE AREA THIS EVENING GENERALLY NORTH OF CAPE MENDOCINO
WITH GRADUALLY DETERIORATING CONDITIONS. WINDS WILL INCREASE OUT OF
THE SOUTH AT THE COASTAL SITES OVERNIGHT WITH MVFR CIGS AND VSBYS
POSSIBLE. VFR WILLL PREVAIL ACROSS THE INTERIOR WITH MVFR AND
MOUNTAIN OBSCURATIONS POSSIBLE IN THE HEAVIEST RAIN MAINLY NORTH OF
CAPE MENDOCINO. STP

&&

.MARINE...LONG PERIOD SWELL PEAKED THIS MORNING. THE SWELL SHOULD
CONTINUE TO SUBSIDE BELOW 10 FT ALONG THE IMMEDIATE COAST THIS
EVENING. THUS WILL LET THE SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS
END FOR THE INNER WATERS BY MID EVENING. A WARM FRONT WILL APPROACH
THE REGION TONIGHT CAUSING WINDS TO BECOME SOUTHERLY AND INCREASE.
THIS IN TURN WILL CREATE SMALL-LOCALLY-DRIVEN STEEP WAVES. THE
TRAILING COLD FRONT IS EXPECTED TO ARRIVE THURSDAY NIGHT WITH PRE-
FRONTAL GALE CONDITIONS EXPECTED NORTH OF CAPE MENDOCINO. HOISTED A
GALE WATCH FOR BOTH THE OUTER AND INNER WATERS. NAM12 AND GFS
INDICATE WIND GUST POTENTIAL AROUND 40KT BOTH NEAR SHORE AND
OFFSHORE. IT WILL LIKELY ONLY BE A 3-HOUR WINDOW OR LESS OF GALE
FORCE WINDS. WITH THE SHORT DURATION OF STRONG WINDS AND LIMITED
FETCH LENGTH...SHORT PERIOD SOUTHERLY WAVE GENERATION WILL PROBABLY
BE LIMITED TO AROUND 8 TO 10 FT. WINDS WILL EASE BEHIND THE FRONT ON
FRIDAY, BUT A POST FRONTAL W-NW SWELL WILL ARRIVE FRIDAY INTO
SATURDAY, BRINGING THE SEAS BACK UP. ANOTHER FRONT OR TWO WILL
IMPACT THE WATERS OVER THE WEEKEND INTO EARLY NEXT WEEK...HOWEVER
WINDS WITH THESE FRONTS DO NOT LOOK EXCEPTIONALLY STRONG AT THIS
TIME. THUS NO CHANGES TO THE PREVIOUS FORECAST WERE NECESSARY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WATCH FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT FOR
     PZZ450.

     SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON FOR PZZ450.

     GALE WATCH FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT FOR
     PZZ470.

     SMALL CRAFT ADVISORY UNTIL 8 PM PST THURSDAY FOR PZZ470.

     SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING FOR PZZ455.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST TUESDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 16, 2:14 PM PST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
214 PM PST WED DEC 16 2015

CAZ001-003-172215-
REDWOOD COAST-NORTH COAST INTERIOR-
214 PM PST WED DEC 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MODERATE TO HEAVY RAIN AT TIMES WITH POTENTIAL FLOODING
SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-004-076-172215-
MENDOCINO COAST-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
214 PM PST WED DEC 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 2:48 PM PSTSmall Craft AdvisoryEKA36 hr

Nearby

Gale Watches in California, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.